MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928850
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe 1.0ml 29ga 1/2in 10bag 500 pl/wg experienced foreign matter on device cannula/in fluid path.The following information was provided by the initial reporter: consumer reported found 1 syringe from a sealed packet with foreign red matter in syringe.Caller opened the packet herself but is very concerned.Lot # 0069025.Catalog# 928850.Date of event (b)(6) 2021.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-03-18.H6: investigation summary: customer returned (1) 1cc, 12.7mm, 29g walgreens syringe in an open poly bag from lot # 0069025.Customer states that 1 syringe has red foreign matter in syringe.The returned syringe was examined and exhibited dark material in the barrel.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely blood mixed with an unknown medication.The blood would not have been acquired inside the syringe barrel during the manufacturing process.A review of the device history record was completed for batch# 0069025.All inspections were performed per the applicable operations qc specifications.There were two (2) notifications noted that did not pertain to the complaint root cause is user related as blood would not be acquired inside the syringe barrel during the manufacturing process.
 
Event or Problem Description
It was reported that the syringe 1.0ml 29ga 1/2in 10bag 500 pl/wg experienced foreign matter on device cannula/in fluid path.The following information was provided by the initial reporter: consumer reported found 1 syringe from a sealed packet with foreign red matter in syringe.Caller opened the packet herself but is very concerned.Lot # 0069025; catalog# 928850; date of event 02/05/2021.

Brand Name
SYRINGE 1.0ML 29GA 1/2IN 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11407657
Report Number1920898-2021-00260
Device Sequence Number2190932
Product Code FMF
UDI-Device Identifier00311917014876
UDI-Public00311917014876
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Model Number928850
Device Catalogue Number928850
Device Lot Number0069025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1